Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


"Gut" issues...
May 24, 2007

Hi, I was diagnosed poz Dec 2006. Solid 19% CD4 with "Very High" >750,000VL (started treatment today)

Two of the recurrent symptoms I've had the last twelve months are Lactose intolerance and bad sulfurous gas.

Since January I've made huge strides in changing my diet (lowered my choles to 143 and trig to 135). I've cut out all red meat, and switched to no-fat Lactaid milk and soy/rice cheese.

Before these changes I was also having bad acid reflux. With the changes in diet that has gone away, but the lactose intolerance and bad gas have remained.

My concern is that my reading seems to say that the meds will probably exacerbate these issues.

I'm taking (MK-0518 or Sustiva [clincal trial]) and Truvada.

Do you have any suggestions, or is this something I'll probably have to learn to accept?

THANKS!!!

Response from Dr. Henry

Your possible HIV medications have a fairly good reputation for NOT causing much in the way of GI symptoms for many patients. I have many patients with lactose intolerance who have tolerated a wide range of HIV regimens. In some cases effective control of their HIV seems to have actually helped their GI symptoms. I would expect a significant % of patients taking your regimen to do fairly well tolerating the drugs even with lactose intolerance/gas problems going in to starting the meds. Beano may help some patients. Other GI conditions such as gluten or other food sensitivities can cause prolonged problems and can be difficult to identify and manage. KH



Previous
HIV & Polycystic Kidney Disease
Next
Atripla & Night Sweats

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement